Heroin is a deadly drug that has been around in the United States for several decades. Its use has led to many deaths, broken families, and hurt communities. This dangerous drug is responsible for thousands of overdoses every year. If you use heroin, you may not be familiar with the signs of addiction and know when to seek heroin addiction treatment from Renaissance Recovery. If you have a loved one that uses heroin, then you need to know the heroin overdose symptoms. You will be able to respond appropriately if anything ever happens.
If you or someone you love is battling an addiction to heroin, contact Renaissance Recovery by calling [Direct] today.
What Is Heroin?
Heroin is an illegal substance. Although it is classified as an opioid, this is not a drug that you can get a prescription for from a doctor. Derived from the seeds of poppy plants, this drug is highly addictive. It comes in a white or brownish powdery substance and is sold frequently on the streets by people who make it in labs. Most people who use it usually inject it, but some people ingest it.
How Does Heroin Affect You?
Heroin works almost immediately because of the way people take it. Since it’s often injected, it gives people an instant euphoria that is called a “rush.” Once that sensation subsides, there are some other effects, which include:
- Slower heart rate and breathing
- Dry mouth
- A feeling of heaviness in your body
Heroin Overdose Symptoms
There is no regulation on heroin. Therefore, when people use heroin, they risk an overdose. You don’t know what other substances might be mixed in with the heroin, making it more dangerous than it already is. This is one of the reasons people overdose on heroin. However, there are other reasons that could lead to an overdose. For example, some people could overdose when they use the drug for the first time and aren’t used to its potency. Others may take heroin with other chemicals or alcohol, increasing the effects. It’s vital to have an idea of what the heroin overdose symptoms are so that you can seek help right away if you suspect someone is overdosing.
Some signs of a heroin overdose are:
- Very shallow breathing or you may not even hear any breathing
- A gurgling or choking sound
- Constricted pupils
- Muscle spasms or twitching in any part of the body
- Discoloration of the skin, nails, lips, or tongue
- Acting incoherently
- Faint pulse
It’s critical to call for help if you see any of these.
Detox and Therapy for Heroin Use
When a person is addicted to heroin, they will need a strong rehab program to come out on the other side safely. By having professional therapists and medical supervision by your side during this time, you can be assured of recovery. Detox is only part of the healing process. Therapy is also crucial to make a complete recovery. Some of the therapies you may find helpful during your rehab include:
Find Help for Heroin Use at Renaissance Recovery
You can find the assistance you need at Renaissance Recovery. You don’t need to go through the journey of getting off heroin alone. Our compassionate therapists are here to help you navigate a bright new future. We offer many treatment programs to fit your life. Some of these include:
- Partial hospitalization program
- Intensive outpatient treatment program
- Outpatient treatment program
- Medication-assisted treatment program
- Men’s rehab treatment program
- Women’s rehab treatment program
Don’t let heroin ruin another day in your life. You can overcome an addiction problem by reaching out to a quality rehab center. Contact Renaissance Recovery at [Direct] today, and we’ll help you learn the signs of heroin overdose symptoms and get your loved one on the road to recovery.